Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 80, NWS Quad Cities, IA

July 10, 20094 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 10, 2009, 8:51 AM CDT for 4 counties in Iowa. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2009, 8:51 AM CDT (13:51 UTC)
Expired
Jul 10, 2009, 9:45 AM CDT
In force
54 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Buchanan County, IA, Delaware County, IA, Jones County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 104 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 1.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 831 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
831 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 101351
SVRDVN
IAC019-055-105-113-101445-
/O.NEW.KDVN.SV.W.0080.090710T1351Z-090710T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
851 AM CDT FRI JUL 10 2009

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JONES COUNTY IN EAST CENTRAL IOWA...
  NORTHERN LINN COUNTY IN EAST CENTRAL IOWA...
  SOUTHEASTERN BUCHANAN COUNTY IN NORTHEAST IOWA...
  SOUTHERN DELAWARE COUNTY IN NORTHEAST IOWA...

* UNTIL 945 AM CDT.

* AT 848 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN    
  EXCESS   OF 60 MPH. THE STORM PRODUCED A 58 MPH WIND GUST AT THE 
  INDEPENDENCE AIRPORT AROUND 840 AM.  THIS STORM WAS LOCATED 
  APPROXIMATELY NEAR QUASQUETON...  OR 11 MILES SOUTHEAST OF 
  INDEPENDENCE...AND MOVING SOUTHEAST AT 30   MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TROY MILLS AROUND 855 AM CDT...
  PARIS AROUND 910 AM CDT...
  COGGON AND RYAN AROUND 915 AM CDT...
  6 MILES NORTHEAST OF CENTRAL CITY AROUND 920 AM CDT...
  PRAIRIEBURG AND 7 MILES NORTHEAST OF WAUBEEK AROUND 925 AM CDT...
  8 MILES NORTHEAST OF STONE CITY AND 8 MILES SOUTHWEST OF HOPKINTON
  AROUND 940 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

&&

LAT...LON 4237 9114 4230 9114 4204 9143 4231 9188
      4248 9179
TIME...MOT...LOC 1350Z 293DEG 24KT 4236 9172

$$

DLF
2 follow-up statements
000 
WWUS53 KDVN 101414
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
914 AM CDT FRI JUL 10 2009

IAC019-055-105-113-101445-
/O.CON.KDVN.SV.W.0080.000000T0000Z-090710T1445Z/
DELAWARE IA-BUCHANAN IA-JONES IA-LINN IA-
914 AM CDT FRI JUL 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR NORTHERN LINN...NORTHWESTERN JONES...SOUTHEASTERN BUCHANAN AND
SOUTHERN DELAWARE COUNTIES...

AT 911 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED APPROXIMATELY NEAR
PRAIRIEBURG...OR 13 MILES NORTHWEST OF ANAMOSA...MOVING SOUTHEAST AT
35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTHEAST OF WHITTIER AROUND 920 AM CDT...
  STONE CITY AND VIOLA AROUND 930 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

THIS STORM HAS ALREADY PRODUCED A 58 MPH WIND GUST AT THE 
INDEPENDENCE AIRPORT...AND IT REMAINS A THREAT.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM WAS ALSO MOVING OVER AREAS THAT RECEIVED HEAVY RAINS 
EARLIER THIS MORNING AND MAY PRODUCE HEAVY RAIN AND URBAN AND 
SMALL STREAM FLOODING.

&&

LAT...LON 4237 9114 4230 9114 4204 9143 4231 9188
      4248 9179
TIME...MOT...LOC 1412Z 305DEG 31KT 4224 9146

$$
000 
WWUS53 KDVN 101449
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
949 AM CDT FRI JUL 10 2009

IAC019-055-105-113-101457-
/O.EXP.KDVN.SV.W.0080.000000T0000Z-090710T1445Z/
DELAWARE IA-BUCHANAN IA-JONES IA-LINN IA-
949 AM CDT FRI JUL 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINN...NORTHWESTERN
JONES...SOUTHEASTERN BUCHANAN AND SOUTHERN DELAWARE COUNTIES HAS
EXPIRED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED 
TO EXPIRE.  THE STORMS MOVING INTO NORTHERN LINN COUNTY  ARE STILL 
STRONG ENOUGH TO PRODUCE 40 TO 50 MPH WINDS AS THE MOVE SOUTHEAST AT 
30 MPH.  A PERIOD OF VERY HEAVY RAINS WILL ALSO OCCUR WITH THE 
STORMS WHICH MAY LEAD TO SOME FLOODING OF DITCHES...SMALL STREAMS 
AND PONDING IN LOW LYING AREAS. 

LAT...LON 4237 9114 4230 9114 4204 9143 4231 9188
      4248 9179
TIME...MOT...LOC 1414Z 305DEG 31KT 4223 9144

$$

DLF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:20 AM CDT, 5 hours 31 minutes earlier.

Area forecast discussion, Jul 10, 3:20 AM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
320 AM CDT FRI JUL 10 2009

.SYNOPSIS...
LATEST SFC ANALYSIS WAS INDICATING THE MAIN UPSTREAM COOL FRONT
EXTENDING NNE-TO-SSW ACRS CENTRAL AND SOUTHWEST MN...SOUTHEAST SD
AND CENTRAL NEB. A SFC LOW WAS TRYING TO DEVELOP ACRS NORTH CENTRAL
KS...WITH ATTENDANT WARM FRONT EXTENDING EASTWARD ALONG AND SOUTH
OF THE IA/MO BORDER. 00Z UA ANALYSIS WAS INDICATING A SUBSTANTIAL
LOW TO MID LEVEL WARM DOME OVER THE SOUTHERN AND CENTRAL PLAINS...SW
IA AND MUCH OF WESTERN MO. ALOFT...WV IMAGERY WAS INDICATING A
SWIRLING VORT OVER THE NEB/WESTERN IA BORDER.

&&

.SHORT TERM...TODAY AND TONIGHT...
CHALLENGING FCST CONTINUES INTO TODAY AND TONIGHT ALL VERY DEPENDANT
ON MCS CONTINUATION OR REDEVELOPMENT ON CONVECTIVE REMNANTS AS THE
DAY PROGRESSES. NOWCAST TOOLS AND ASSESSING THE CONTINUING 30-40 KT
SOUTHWESTERLY LLJ WITH A HIGH THTA-E FEED UP AND OVER THE LLVL WARM
FRONT ALONG AND SOUTH OF THE DVN CWA...EXPECT THE ELEVATED MCS
CURRENTLY ALONG THE IA/MN BORDER AND OVER NORTHEAST IA TO FESTER
ACRS THE NORTHERN THIRD OF THE CWA/EDGE OF CAP THROUGH AT LEAST MID
MORNING. ALTHOUGH EXPECT LOCALLY HEAVY RAINFALL AT INTENSE RATES AND
POSSIBLY SOME LOCALIZED URBAN/SMALL STREAM OR EVEN FLASH FLOODING...
TIME OF DAY AND ELEVATED NATURE TO THE SYSTEM MAY LIMIT SVR
POTENTIAL. WBZ/S AND FZ LEVELS A BIT HIGH FOR SVR SIZE HAIL AS
WELL. THE OTHER ASPECT WILL BE WATCHING FOR DEVELOPMENT OVER THE
NEXT FEW HOURS OVER SOUTHWEST INTO CENTRAL IA IN VIEW OF OPTIMUM
LLVL CONVERGENCE ON NOSE OF LLJ AND APPROACHING NEB VORT...WHICH
WOULD EVENTUALLY TRANSLATE ACRS THE SOUTH HALF OF THE DVN CWA
THROUGH MUCH OF THE MORNING AND MIDDAY. IF THIS SOUTHERN ACTIVITY
DOES NOT MATERIALIZE...A BETTER CHANCE FOR THE SOUTHERN FRINGE OF THE
NORTHEASTERN IA MCS REMNANTS TO FLARE UP AND STRENGTHEN AS THE DAY
PROGRESSES/POSSIBLY TO SVR LEVELS/ OVER THE CENTRAL AND SOUTHERN CWA
AND INTO IL. THIS AFTERNOON AND EVENING...WILL HAVE TO WATCH FOR
REDEVELOPMENT ON CONVECTIVE DEBRIS OR LINGERING OUTFLOW BOUNDARIES...
OR THE LARGE SCALE APPROACHING COOL FRONT ITSELF. UKMET MCS-FORCING
TOOLS WHICH ARE DOING WELL NOW...SUGGEST THE BEST MCS SPAWNING
GROUNDS THIS EVENING ALONG AND JUST EAST OF THE DVN CWA ACRS MUCH OF
NORTHERN IL. MAY HAVE SOME INITIAL STORM DEVELOPMENT RIGHT OVER
HEAD...SOME OF WHICH WOULD BE SVR IF WE CAN GET SOME AFTERNOON
RECOVERY/INSTABILITY BUILD UP AFTER THE MORNING ACTIVITY. THEN THIS
CONVECTION WOULD EVOLVE INTO AN MCS ACRS THE NORTH HALF OF IL
OVERNIGHT. THE OTHER SCENARIO WOULD BE DEVELOPMENT OVER THE SOUTH
HALF OF THE DVN CWA ON BOUNDARY REMNANTS AND RENEWED LLJ
CONVERGENCE.

WILL HOLD OFF A FLASH FLOOD WATCH FOR NOW...BUT PW IN-FEED OF 1.8 TO
OVER 2 INCHES IMPRESSIVE AND WOULD SUPPORT HIGH RAINFALL RATES OF
OVER 2 INCHES/HR AND LOCALIZED FLASH FLOODING. DEPENDING ON HOW MUCH
RAINFALL OCCUR THIS MORNING AND TODAY...THE FOLLOWING SHIFT MAY
HAVE TO ISSUE A WATCH FOR TONIGHT FOR ANY NEW DEVELOPMENT. TEMPS
HIGHLY DEPENDANT ON CONVECTIVE DEBRIS AND WILL JUST TRY TO COVER
THE MEDIUM RANGE OF POSSIBILITIES BUT TREND TOWARD THE COOLER SIDE
BANKING ON CLOUD COVER AND STORM OUTFLOW. MAY STILL BE TOO WARM
WITH HIGHS IF NO AFTERNOON RECOVERY OCCURS. IF WE CLEAR OUT THOUGH...
FCST HIGHS IN THE LOW TO MID 80S WITH LOW 70 SFC DPTS SUPPORTS
CAPES OF 2500-3K J/KG AND DAMAGING WIND THREAT...WITH SOME MID LEVEL
FLOW OF 40-50 KT ENTRAINMENT DOWNWARD.     ..12..

.LONG TERM...SATURDAY THROUGH NEXT THURSDAY...
MESSY LONG TERM THIS MORNING...BUT WITH IMPROVING MODEL CONSISTENCY
OVER THE PAST FEW DAYS.

COLD FRONT SAGS SOUTH OF THE FORECAST AREA SATURDAY MORNING...BUT
WITH CONTINUING NORTHWEST FLOW ALOFT OVER THE REGION.  THIS MEANS
THAT THE BOUNDARY WILL NOT BE SAGGING OVERLY FAR TO THE SOUTH...AND
REMAINS NEARBY ENOUGH TO KEEP POPS IN THE AREA THROUGH
SATURDAY...MAINLY ACROSS THE SOUTH PORTIONS OF THE FORECAST AREA.
SUNDAY IT APPEARS THAT THERE WILL BE A LULL IN THE CONVECTIVE
ACTIVITY AS AN MCS MOVES EAST ACROSS ILLINOIS AND INDIANA SUNDAY
MORNING.  MORE ACTIVITY DEVELOPS FOR SUNDAY NIGHT AND MONDAY.  THERE
IS MUCH DISAGREEMENT ON THE TIMING AND PLACEMENT OF THIS
ACTIVITY...WITH REALLY ONLY THE NAM PRODUCING PRECIPITATION ACROSS
THE AREA OVERNIGHT.  THE GFS AND ECMWF ARE KEEPING IT TO THE
SOUTHWEST.  HOWEVER WITH THE BOUNDARY JUST TO OUR SOUTHWEST...
SHOWERS AND THUNDERSTORMS ARE QUITE PLAUSIBLE...AND HAVE MAINTAINED
THE LOW END CHANCE POPS THAT WE ALREADY HAD GOING IN THE FORECAST
ACROSS THE SOUTH HALF OF THE FORECAST AREA.  SATURDAY THROUGH MONDAY
TEMPERATURES REMAIN ON THE COOL SIDE WITH THE BOUNDARY TO OUR
SOUTH...WITH INCREASED CLOUDINESS DUE TO THE SHOWERS AND
THUNDERSTORMS.  MONDAY NIGHT SHOULD BE QUIET AGAIN AS A NEW SYSTEM
DEVELOPS OUT IN THE PLAINS.  THE UPPER LEVEL WAVE ASSOCIATED WITH
THIS IS A FAIRLY POTENT SHORTWAVE THAT WILL HAVE BEEN ROLLING ACROSS
THE NORTHWEST STATES SINCE SUNDAY EVENING...SO WE NEED TO WATCH FOR
IT LATER THIS WEEKEND AS IT BEGINS TO MOVE INTO THE UPPER AIR
NETWORK.  A FAIRLY STRONG SURFACE LOW DEVELOPS OVER SOUTH DAKOTA AND
ROLLS EAST INTO SOUTHERN MINNESOTA AND WISCONSIN BY TUESDAY
NIGHT...AND SHOULD MANAGE TO FIRST PUSH A WARM AIR ADVECTION WING OF
PRECIPITATION ACROSS THE AREA EARLY TUESDAY...FOLLOWED BY A COLD
FRONT ON TUESDAY NIGHT.  HAVE KEPT CHANCE POPS FOR BOTH
PERIODS...THOUGH IF CONSISTENCY CONTINUES TO BE GOOD...WE CAN RAISE
POPS.  TUESDAY WE SHOULD BE IN THE WARM SECTOR OF THIS SYSTEM AND
TEMPERATURES BACK ABOVE NORMAL SHOULD REMIND US THAT IS IS ACTUALLY
JULY.  WEDNESDAY AND THURSDAY APPEAR QUIET FOR NOW ON THE HEELS OF
THIS SYSTEM...WITH A BOUNDARY DEPRESSED SOUTH TO THE LOWER OHIO
VALLEY AND BACK ACROSS TO SOUTHWEST MISSOURI BY WEDNESDAY EVENING.
WITH THE BOUNDARY SOUTH AGAIN...TEMPERATURES WILL BE BACK BELOW
NORMAL AGAIN.   ..LE..

&&

.AVIATION...
POTENTIALLY A HIGH AVIATION IMPACT DAY DO TO ROUNDS OF CONVECTION
AT ALL TERMINALS. STORM COMPLEX TO IMPACT THE DBQ AND CID TERMINALS
THIS MORNING...WITH 1 1/2-5SM VSBYS FROM FOG SOUTH OF THE STORMS
THROUGH 13Z. MAY BE SOME AFTERNOON REPRIEVE FROM STORMS BUT
LINGERING MVFR AND LOWER LEVEL VFR CLOUD DEBRIS...AND WILL HAVE TO
WATCH OUT FOR NEW STORM DEVELOPMENT...POSSIBLY AT SVR LEVELS AFTER
22Z ESPECIALLY IN THE VCNTY OF MLI AND BRL.   ..12..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE
IL...NONE
MO...NONE

&&

12/LE
Hazardous weather outlook, Jul 10, 4:40 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
440 AM CDT FRI JUL 10 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-111000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
440 AM CDT FRI JUL 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A THUNDERSTORM COMPLEX ACROSS THE NORTHERN PORTIONS OF THE OUTLOOK
AREA MAY PRODUCE WIND GUSTS UP TO 60 MPH AND HAIL UP TO THE SIZE OF
QUARTERS ALONG AND NORTH OF HIGHWAY 30 THROUGH MID MORNING. IF THIS
STORM SYSTEM CAN MAINTAIN ITS STRENGTH...IT MAY BE ABLE TO PRODUCE
STRONG WINDS AND HAIL AS FAR SOUTH AS THE INTERSTATE 80 CORRIDOR
THROUGH LATE MORNING. OTHER STORMS MAY DEVELOP IN SOUTH CENTRAL IOWA
EARLY THIS MORNING AND EVENTUALLY MOVE ACROSS AREAS SOUTH OF
INTERSTATE 80 THROUGH MIDDAY. IF THIS OCCURS...THESE STORMS WOULD
ALSO HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OF 45 TO 60 MPH AND
HAIL UP TO THE SIZE OF QUARTERS. VERY HEAVY RAINFALL AT RATES OF UP
TO 2 INCHES AN HOUR MAY PRODUCE LOCALIZED URBAN AND SMALL STREAM
FLOODING AS THESE STORMS PASS THROUGH.

AS FOR THE STORM POTENTIAL FOR THIS AFTERNOON AND EVENING...MUCH
WILL DEPEND ON HOW MUCH THE ATMOSPHERE CAN RECOVER AND HEAT UP
AFTER THE MORNING STORMS EITHER MOVE OUT OF THE AREA OR FALL
APART. IF SOME SUNSHINE CAN BREAK OUT FOR TEMPERATURES TO WARM
INTO THE 80S...A VERY UNSTABLE AIRMASS WILL BECOME ESTABLISHED ACROSS
THE REGION. THEN A COLD FRONT APPROACHING FROM THE WEST SHOULD
TRIGGER THUNDERSTORMS BY THIS EVENING. WITH DEEP LAYER SHEAR AND
STRENGTHENING MID LEVEL WINDS THERE WILL BE A THREAT FOR SUPERCELL
TYPE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND A FEW
TORNADOES DEVELOPING IN THE OUTLOOK AREA. WIDESPREAD DAMAGING WINDS
IN EXCESS OF 70 MPH WILL BECOME THE PRIMARY THREAT IF THE INITIAL
STORMS FORM INTO A LINE DURING THE EVENING. LATEST INDICATIONS
SUGGEST THAT THIS LINE OF STORMS WILL MAINLY IMPACT AREAS ALONG AND
EAST OF THE MISSISSIPPI RIVER TONIGHT. LOCALLY HEAVY RAINFALL WILL
AGAIN BE LIKELY WITH ANY STRONG STORMS...AND COMBINED WITH THE RECENT
BOUTS OF RAIN MAY CAUSE FLASH FLOODING DUE TO SATURATED SOILS. MANY
AREA RIVER AND STREAMS WILL ALSO EXPERIENCE SUBSTANTIAL RISES.

THE STORM PREDICTION CENTER HAS THE ENTIRE OUTLOOK AREA UNDER A
SLIGHT RISK FOR SEVERE WEATHER TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS MAY BE ONGOING OVER PORTIONS OF THE OUTLOOK AREA
SATURDAY MORNING ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80. THERE
IS A LOW CHANCE THAT A FEW STORMS WILL RE-STRENGTHEN AND REACH SEVERE
LIMITS ALONG AND SOUTH OF THE HIGHWAY 34 CORRIDOR.

LATEST INDICATIONS THEN SUGGEST THAT THE NEXT MAIN CHANCE FOR
THUNDERSTORMS AFTER THE WEEKEND WILL BE LATE TUESDAY AND TUESDAY
NIGHT. IT IS STILL TOO EARLY TO DETERMINE THE THREAT FOR SEVERE
WEATHER FOR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY AND TONIGHT.

12

In the hours before

Local storm report, Jul 10, 7:41 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
741 AM CDT FRI JUL 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     HEAVY RAIN       QUASQUETON              42.40N 91.76W
07/10/2009  M1.34 INCH       BUCHANAN           IA   TRAINED SPOTTER

            FELL BETWEEN 440-510AM. COCORAHS OBSERVER.

&&

WE
Special weather statement, Jul 10, 7:50 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
750 AM CDT FRI JUL 10 2009

IAZ040>042-052>054-064>068-078-ILZ001-002-007-009-015>018-024-
101545-
BUCHANAN-DELAWARE-DUBUQUE-LINN-JONES-JACKSON-JOHNSON-CEDAR-
CLINTON-MUSCATINE-SCOTT-LOUISA-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY...TIPTON...
CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...WAPELLO...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...
ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO
750 AM CDT FRI JUL 10 2009

...SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL AFFECTING THE
REGION...

NUMEROUS SHOWERS AND THUNDERSTORMS WHERE MOVING EAST ACROSS THE
AREA THIS MORNING....AND WILL CONTINUE THROUGH AT LEAST LATE
MORNING. THE STRONGER STORMS WILL CONTINUE TO PRODUCE VERY HEAVY
RAINFALL AT RATES OF OVER AN INCH AN HOUR. AREAS FROM IOWA
CITY...TO DAVENPORT...AND TO STERLING CAN EXPECT 1 TO 2 INCHES OF
RAINFALL THROUGH 1030 AM.

AS THESE STORMS PASS BY AND DUMP HEAVY RAIN...EXPECT PONDING OF WATER ON
ROADS AND IN LOW-LYING AREAS...AND RISES IN AREA STREAMS AND
CREEKS. PLEASE REPORT ANY VERY HEAVY RAINFALL RATES...WATER ON
ROADS...AND ANY BANKFULL ROADSIDE DITCHES TO LOCAL LAW ENFORCEMENT
FOR RELAY TO THE NATIONAL WEATHER SERVICE.

BESIDES THE HEAVY RAIN...THESE STORMS ARE ALSO PRODUCING FREQUENT
CLOUD TO GROUND LIGHTNING. MOVE INDOORS AND AWAY FROM WINDOWS AS
THESE STORMS APPROACH.

12
Local storm report, Jul 10, 8:04 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
804 AM CDT FRI JUL 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 AM     HEAVY RAIN       SHELLSBURG              42.09N 91.87W
07/10/2009  M2.75 INCH       BENTON             IA   TRAINED SPOTTER

            STORM TOTAL.

&&

WE
Local storm report, Jul 10, 8:24 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
824 AM CDT FRI JUL 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 AM     HEAVY RAIN       2 WNW CEDAR RAPIDS      41.98N 91.70W
07/10/2009  M1.05 INCH       LINN               IA   TRAINED SPOTTER

            STORM TOTAL. NOT RAINING NOW.

&&

WE
Local storm report, Jul 10, 8:31 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
831 AM CDT FRI JUL 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 AM     HEAVY RAIN       EDGEWOOD                42.64N 91.40W
07/10/2009  M1.92 INCH       DELAWARE           IA   TRAINED SPOTTER

            STORM TOTAL. NOT RAINING.

&&

WE
Local storm report, Jul 10, 8:36 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
836 AM CDT FRI JUL 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       1 NE BERTRAM            41.97N 91.52W
07/10/2009  M1.25 INCH       LINN               IA   TRAINED SPOTTER

&&

DLF

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 3:49 AM CDTSpecial Weather StatementDVNBuchanan, Delaware56 min
Jul 10, 4:05 AM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Linn55 min
Jul 10, 5:00 AM CDTSevere Thunderstorm WarningDVNCedar, Delaware, Dubuque, Jackson, Jones, Linn60 min
Jul 10, 6:31 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Dubuque, Jones, Linn74 min
Jul 10, 9:57 AM CDTSpecial Weather StatementDVNBenton, Jones, Linn63 min
Jul 10, 10:24 AM CDTSpecial Weather StatementDVNBenton, Iowa, Johnson, Keokuk, Linn, Washington66 min
Jul 10, 10:57 AM CDTSpecial Weather StatementDVNCedar, Muscatine, Scott48 min
Jul 10, 11:46 AM CDTFlash Flood WarningDVNCedar, Clinton, Johnson, Linn, Muscatine, Scott8 hr
Jul 10, 11:52 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Iowa, Johnson, Linn53 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.